MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/380MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/380MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.013.556S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient date of birth not available.Date of event unknown.Original implant date unknown.Device is not expected to return for investigation.Device history review in progress.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with one (1) retrograde femoral nail and four (4) 5.0mm locking screws on an unknown date.On (b)(6) 2017, the patient was returned to the operating room where the implants were all removed intact after a possible infection was identified.A reamer irrigator aspirator (ria) was used to wash out the canal and the patient was revised to a temporary antibiotic nail and screws.After removing the ria, it was identified that the tip of the ria drive shaft had broken off where the device connects to the reamer head.There was a reported one minute surgical delay while the surgeon confirmed that no fragments were left behind.The procedure was completed successfully and the patient was reported in stable condition.This complaint will capture the revision surgery due to reported infection, (b)(6)will capture the intraoperative breakage of the drive shaft.This is report 1 of 2 for (b)(6).
 
Additional Manufacturer Narrative
(b)(6).Additional product code: hwc (b)(4).(b)(6).Dhr review was completed.Manufacturing location: (b)(4) manufacturing date: 17-aug-2016 expiration date: 31-jul-2025 part #: 04.013.556s, lot#: h167519 (sterile) - 11mm ti cannulated retro/antegrade femoral nail-ex/380mm - sterile.Quantity 6.Component parts reviewed: part 21012 - raw material lot - 9958922.Raw material for (b)(4)was received from (b)(4).Certificate of test report received from (b)(4) for (b)(4) meet specification.Raw material receiving/putaway checklist meet requirements.Inspection sheet for in-process/inspect dimensional/final met inspection acceptance criteria.Inspection sheet for inspect dimensional meet specification.(b)(4) was initiated at operation 170 (boxing).This is a planned non-conformance.(b)(4) was initiated at operation gundrill and bend radius for jbs related issue.It is non-product nr and is not relevant to complaint condition of ¿ria drive shaft had broken off where the device connects to the reamer head.¿ review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/380MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7155235
Report Number2939274-2017-50499
Device Sequence Number10787171
Product Code HSB
UDI-Device Identifier10886982088055
UDI-Public(01)10886982088055(17)EXPIRATIONUNKNOWN(10)H167519
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number04.013.556S
Device Catalogue Number04.013.556S
Device Lot NumberH167519
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight162